Alert archive / Oklahoma / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Tulsa, OK

March 12, 2026Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 12, 2026, 9:21 AM CDT for Pawnee County, Oklahoma. It took effect at Mar 12, 2026, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2026, 9:21 AM CDT (14:21 UTC)
In effect from
Mar 12, 2026, 1:00 PM CDT
Expired
Mar 12, 2026, 8:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2525 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS84 KTSA 121421
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
921 AM CDT Thu Mar 12 2026

OKZ054-059-130100-
/O.NEW.KTSA.FW.W.0003.260312T1800Z-260313T0100Z/
Osage-Pawnee-
921 AM CDT Thu Mar 12 2026

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND
PAWNEE COUNTIES IN NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 8 PM CDT
this evening. 

* AFFECTED AREA...In Oklahoma, Osage and Pawnee counties.

* WIND...South to southwest at 15 to 25 mph, gusting to 35 mph.

* HUMIDITY...10 to 20 percent.

* TEMPERATURE...Mid 60s. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 12, 6:09 AM CDT, 3 hours 12 minutes earlier. Its key messages:

  • Updated at 607 AM CDT Thu Mar 12 2026
  • Light freeze potential for a few areas in northeast Oklahoma and northwest Arkansas toward daybreak this morning.
  • Fire weather concerns return Thursday and again Sunday.
  • A strong cold front Sunday will bring much cooler conditions to the area and the chance for a few showers for northwest Arkansas.
Area forecast discussion, Mar 12, 6:09 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
609 AM CDT Thu Mar 12 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 607 AM CDT Thu Mar 12 2026

 - Light freeze potential for a few areas in northeast Oklahoma
   and northwest Arkansas toward daybreak this morning.

 - Fire weather concerns return Thursday and again Sunday.

 - A strong cold front Sunday will bring much cooler conditions to
   the area and the chance for a few showers for northwest
   Arkansas.

&&

.SHORT TERM...
(Through Thursday)
Issued at 1116 PM CDT Wed Mar 11 2026

Cooler air has moved in as the weather system that brought active
weather to the area has departed to the east. Tonight will be
mostly clear and calm, allowing temperatures to drop off.
Widespread lows in the 30s are expected, with portions of
northwest Arkansas and northeast Oklahoma seeing a light freeze.

Downslope southwesterly flow will develop by late morning, with a
quick recovery in temperatures. High temperatures will reach the
mid 60s for most of the area, slightly cooler for northwest
Arkansas where remnant cold air will hold on a bit more
effectively.

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 1116 PM CDT Wed Mar 11 2026

The pattern for the next few days will feature northwest flow, but
with the forecast area being well south of the upper level jet. This
will encourage the rapid succession of storm systems to the north.
The unusually low pressure across the northern Plains will more
or less keep southerly flow locked in place through Sunday. Warm,
dry, and breezy conditions will persist through that time.
Temperatures will rise each day, reaching the upper 60s to low
70s on Friday and mid to upper 70s on Saturday.

An amplifying upper level trough will finally buckle the pattern
Sunday, sending a strong cold front through the area. The speed and
trajectory will limit rain chances, but there may be just enough
lift for a few showers in northwest Arkansas. The air moving in will
be quite cold, but does not appear to be well timed with the shower
chance, so presumably it will just be rain. A few flurries could
mix in with the rain across the higher terrain of northwest
Arkansas but will cause no impacts. The wind behind the front
appears to be notable. There is already good ensemble support to
suggest gusts of 40-50 mph may occur Sunday afternoon.

Cool and breezy conditions will tarry into Monday. Monday morning
looks quite cold, with a widespread freeze for the forecast area.
Those who started gardens early will probably need to take steps
to protect tender plants, especially further north. Cool and
breezy conditions will remain into the afternoon, with highs in
the 40s. Ensemble guidance is already confident in a very large
and anomalously warm pattern developing into the middle of next
week. Temperatures will likely surge well above normal with
essentially no chance of precipitation.

&&

.AVIATION...
(12Z TAFS)
Issued at 607 AM CDT Thu Mar 12 2026

VFR conditions will prevail through the period. Big changes in
wind direction/speed/gusts through the forecast required more
lines in the TAF than usual for this type of forecast. Surface
winds switch around to the south and southwest by afternoon and
become gusty. Some sites back off during the evening before
picking back up later on in the night. A strong SWrly LLJ
necessitates an inclusion of LLWS at all sites aft 02Z this
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  44  72  47 /   0   0   0   0
FSM   63  42  74  46 /   0   0   0   0
MLC   65  44  74  50 /   0   0   0   0
BVO   64  40  70  41 /   0   0   0   0
FYV   61  42  72  46 /   0   0   0   0
BYV   59  45  69  45 /   0   0   0   0
MKO   63  43  72  47 /   0   0   0   0
MIO   61  42  68  42 /   0   0   0   0
F10   64  44  72  48 /   0   0   0   0
HHW   63  41  73  48 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...30
Hazardous weather outlook, Mar 12, 4:49 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
449 AM CDT Thu Mar 12 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
449 AM CDT Thu Mar 12 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...This Afternoon.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Along and west of a line from Okemah to Tulsa to Vinita.
	ONSET...This Afternoon.

DISCUSSION...

South to southwest winds will increase this afternoon mainly
across northeast Oklahoma initially. Wind gusts between 25 and 30
mph are expected. The gusty winds will shift into northwest
Arkansas and southeast Oklahoma tonight, especially in the higher
terrain areas.

The gusty winds this afternoon will coincide with a drop in
humidity values down to the 15 to 20 percent range across portions
of northeast Oklahoma, mainly along an west of an Okemah to Tulsa
to Vinita line. These conditions will favor the faster spread of
wildfires.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...Thunderstorm...Very High Fire Weather...High Wind Potential.
MONDAY...High Wind Potential.
TUESDAY and WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...

Gusty southerly winds are expected Saturday and Saturday night
ahead of a strong storm system and cold front. Moisture return
will keep humidities higher, limiting the fire weather threat.

A potent storm system and associated strong cold front are expected
to slide across the central part of the country Sunday. Moisture
return ahead of and lift with the front is expected to bring a
narrow band of storms early Sunday afternoon across far eastern
Oklahoma into western Arkansas. There is a limited risk of severe
weather with these storms as they march quickly east, with
damaging winds the main threat.

Behind the strong cold front, north to northwest winds will ramp
up quickly and will become very gusty. Current indications are
that widespread 40 to 50 mph wind gusts can be expected across
the region. The strong winds will combine dropping humidity to
yield conditions conducive to fire spread, despite the fact that
colder temperatures will be moving into the region.

A band of light precipitation behind the front may bring a rain-
snow mix to northwest Arkansas Sunday afternoon and evening. Snow
accumulation is not expected at this time.

Gusty northwest winds are expected on Monday on the back side of
the departing storm system.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.